Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Had stomach virus, severe diarrhea, very weak, hydrating body. How to remove weakness?

Hello. My husband had a stomach virus a week last Monday. We kept him hydrated with lots of water, etc. He has been taking normal food now for a week but is incredibly weak. He has got up for the last 3 days and just stayedby the the fire, slept yesterday afternoon for 3 hours (in bed) and has just had breakfast and gone back to sleep. Although I have spoken to the doc on Tuesday, I feel this is not right, particularly as if he does get anything, he usually bounces back quite well. I suppose the question is, is this what one should expect after a very nasty bout of diarhorrea (cant spell!) even though it is now 2 weeks Over to you.
Asked On : Tue, 26 Mar 2013
Answers:  3 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
Hi Dear

Welcome to the platform of Health Care magic

Dear because of excessive loose motions patients looses loss of salts from the body and if they not supplemented properly with the electrolytes then they usually develop electrolyte imbalance. This is the very important cause of weakness.

So he should be supplemented with lot of electrolytes like oral rehydrating solution by sips.

Apart from this he should also be investigated in terms of blood sugar. serum sodium, potassium and kidney functions test.

Hope he will be alright with ORS supplementation.

Answered: Sun, 21 Jul 2013
I find this answer helpful
Anesthesiologist Dr. Naveen Kumar's  Response
hi ,welcome to HCM
i understand your feeling
seems he had viral infection with loose motions(GE)...
let me know detailed history about his general status..did he has fever,diabetes or hypertension,how is his urine frequency and output,pain abdomen,
liver status(jaundice)..,
investigations,were they normal,usg abdomen..
due to acute severe dehydration and electrolyte imbalance sometimes
it can cause severe weakness for few days and they dont feel like eating ,nausea can last for few days,,indigestion due to loss of flora(useful bacteria in gut for digestion..
i suggest you not to worry and give him good healthy diet which includes
fruits,vegetable soups,coconut water,high calorie diet,multivitamin tab,sporolac or econorm sachets.etc
inspite of these measures if no improvement ,then
consult a dr ,get general examination and follow the orders..
Answered: Sun, 21 Jul 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Jay Patel's  Response

Based on the information it seem like you husband is having bouts of diarrhea, for about 2 weeks, and you are rehydrating him with the water, and you doctor is saying its a viral infection.

Here is what I think, the viral diarrhea should not be so long, I suppose it can be a sprue or an irritable bowel disorder. Both of them needs different set of treatment and diagnostic criteria.

The weakness is felt due to lack of glucose as well as an electrolyte imbalance, the dizziness which is felt is the major symptom of electrolyte imbalance. Please consult some other physician in your locality. MEAN WHILE please give your husband some kind of lemonade/ any salt containing drink to get imbalance under control.

Hope it helps.
Answered: Sun, 21 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor